Gynecomastia (male breasts)
Jul 24, 2008
I am a 52 year old gay male with co-infection. In the last two years of treatment, my breasts have begun to increase in size. I have no idea whether this is from the HIV meds or the Hepatitus C (liver). More importantly, I am on medicare and thus, breast reduction surgery is not covered. Is there a treatment? Can anyone point me in the right direction? This situation is taking a horrendous toll on my pysychological well being.
Response from Dr. Henry
Increased breast size in men can be seen in the general population but is likely increased in HIV+ men. Some HIV regimens may contribute as can a variety of other conditions including hormone status (testosterone, thyroid), liver disease, alcohol use, and many others. I would discuss with your HIV specialist. I often refer to a endocrinologist for assistance. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Sex With Hooker Worried I Have HIV
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Hpv After Swallowing Sperm Worried I Have HIV
- Testicular Pain After Anal Sex With Condom Does It Mean I Have HIV
- White Spots After Deep Kissing Worried I Have HIV
- Chlamydia Scarring
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.